Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 78, Number 5

All articles in this issue are freely accessible.

Miscellaneous front pages, Bull. Amer. Math. Soc., Volume 78, Number 5 (1972)
Bull. Amer. Math. Soc. 78 (1972)
More Information
Full-text PDF Free Access     Request Permissions
Miscellaneous back pages, Bull. Amer. Math. Soc., Volume 78, Number 5 (1972)
Bull. Amer. Math. Soc. 78 (1972)
More Information
Full-text PDF Free Access     Request Permissions
The differential closure of a differential field
Gerald E. Sacks.
Bull. Amer. Math. Soc. 78 (1972), 629-634
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0299466
Missed opportunities
Freeman J. Dyson.
Bull. Amer. Math. Soc. 78 (1972), 635-652
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0522147
Frobenius and the Hodge filtration
B. Mazur.
Bull. Amer. Math. Soc. 78 (1972), 653-667
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0330169
The isomorphism problem in ergodic theory
Benjamin Weiss.
Bull. Amer. Math. Soc. 78 (1972), 668-684
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0304616
Report of the treasurer
W. T. Martin.
Bull. Amer. Math. Soc. 78 (1972), 694-696
More Information
Full-text PDF Free Access     Request Permissions
Operators on function spaces
James K. Brooks and Paul W. Lewis.
Bull. Amer. Math. Soc. 78 (1972), 697-701
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0298442
Lipschitz function spaces for arbitrary metrics
Jerry Johnson.
Bull. Amer. Math. Soc. 78 (1972), 702-705
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0301492
Singularity subschemes and generic projections
Joel Roberts.
Bull. Amer. Math. Soc. 78 (1972), 706-708
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0301015
Surfaces with parallel mean curvature vector
Bang-Yen Chen.
Bull. Amer. Math. Soc. 78 (1972), 709-710
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0300204
Two consistency results in topology
A. Hajnal and I. Juhász.
Bull. Amer. Math. Soc. 78 (1972), 711
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0315647
Physical variational principles which satisfy the Palais-Smale condition
William B. Gordon.
Bull. Amer. Math. Soc. 78 (1972), 712-716
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0299031
The fundamental form of a finite purely inseparable field extension
Murray Gerstenhaber.
Bull. Amer. Math. Soc. 78 (1972), 717-720
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0300996
Uniform estimates for the $∂$-equation on intersections of strictly pseudoconvex domains
R. Michael Range and Yum-Tong Siu.
Bull. Amer. Math. Soc. 78 (1972), 721-723
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0310456
Nonnoetherian complete intersections
Michel André.
Bull. Amer. Math. Soc. 78 (1972), 724-729
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0301007
A spectral mapping theorem for tensor products of unbounded operators
Michael C. Reed and Barry Simon.
Bull. Amer. Math. Soc. 78 (1972), 730-733
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0300127
On Hermitian structures of prescribed nonpositive Hermitian scalar curvature
Melvyn S. Berger.
Bull. Amer. Math. Soc. 78 (1972), 734-736
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0301680
On algebraic varieties whose universal covering manifolds are complex affine 3-spaces
Shigeru Iitaka.
Bull. Amer. Math. Soc. 78 (1972), 737-740
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0302648
On the solvability of semilinear operator equations and elliptic boundary value problems
Melvyn S. Berger and Martin Schechter.
Bull. Amer. Math. Soc. 78 (1972), 741-745
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0303374
Fiber preserving cellular decompositions
John J. Walsh.
Bull. Amer. Math. Soc. 78 (1972), 746-748
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0303545
Study of the permanent conjecture and some generalizations
O. S. Rothaus.
Bull. Amer. Math. Soc. 78 (1972), 749-752
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0299614
Boundary value problems for quasilinear elliptic equations with rapidly increasing coefficients
Jean-Pierre Gossez.
Bull. Amer. Math. Soc. 78 (1972), 753-758
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0318669
On the existence of a “wave operator” for the Boltzmann equation
F. Alberto Grünbaum.
Bull. Amer. Math. Soc. 78 (1972), 759-762
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0309491
A note on Poincaré 2-complexes
Joel M. Cohen.
Bull. Amer. Math. Soc. 78 (1972), 763-765
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0300287
Independence of the prime ideal theorem from the Hahn Banach theorem
David Pincus.
Bull. Amer. Math. Soc. 78 (1972), 766-770
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0297565
Balanced local rings with commutative residue fields
Vlastimil Dlab and Claus Michael Ringel.
Bull. Amer. Math. Soc. 78 (1972), 771-774
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0357496
A Thullen type extension theorem for positive holomorphic vector bundles
Yum-Tong Siu.
Bull. Amer. Math. Soc. 78 (1972), 775-776
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0298057
Minimal realization of machines in closed categories
J. A. Goguen.
Bull. Amer. Math. Soc. 78 (1972), 777-783
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0311740
A generalization of the Eilenberg-Moore spectral sequence
D. W. Anderson.
Bull. Amer. Math. Soc. 78 (1972), 784-786
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0310889
$PL$ sheaves and their characteristic classes
Howard Osborn.
Bull. Amer. Math. Soc. 78 (1972), 787-791
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0391113
On the 2-spheres in a 3-manifold
F. Laudenbach.
Bull. Amer. Math. Soc. 78 (1972), 792-795
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0303554
Prime number theorems for the coefficients of modular forms
Carlos Julio Moreno.
Bull. Amer. Math. Soc. 78 (1972), 796-798
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0299571
The entire chromatic number of a normal graph is at most seven
Hudson V. Kronk and John Mitchem.
Bull. Amer. Math. Soc. 78 (1972), 799-800
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0302488
Involutions on Kleinian groups
I. Kra and B. Maskit.
Bull. Amer. Math. Soc. 78 (1972), 801-805
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0301190
$A$-proper mappings and their uniform limits
P. M. Fitzpatrick.
Bull. Amer. Math. Soc. 78 (1972), 806-809
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0303375
Pure, normal maximal subfields for division algebras in the Schur subgroup
Charles Ford.
Bull. Amer. Math. Soc. 78 (1972), 810-812
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0299630
Compactifications of $C^{2} $
James A. Morrow.
Bull. Amer. Math. Soc. 78 (1972), 813-816
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0299827
Structurally stable diffeomorphisms are dense
Michael Shub.
Bull. Amer. Math. Soc. 78 (1972), 817-818
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0307278
Punctual Hilbert schemes
A. Iarrobino.
Bull. Amer. Math. Soc. 78 (1972), 819-823
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0308120
The dual group of the Fourier-Stieltjes algebra
Martin E. Walter.
Bull. Amer. Math. Soc. 78 (1972), 824-827
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0301453
Fourier coefficients of certain Eisenstein series
Martin L. Karel.
Bull. Amer. Math. Soc. 78 (1972), 828-830
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0297708
On $Ext_{R}^{1} ( A,R )$ for torsion-free $A$
C. U. Jensen.
Bull. Amer. Math. Soc. 78 (1972), 831-834
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0311657
Foliations and the propagation of zeroes of solutions of partial differential equations
E. C. Zachmanoglou.
Bull. Amer. Math. Soc. 78 (1972), 835-839
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0299925
On the summation of conjugate Fourier integrals of functions of several variables
T. Walsh.
Bull. Amer. Math. Soc. 78 (1972), 840-843
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0300161
Estimates for the Szegö and Poisson kernels of sufficiently rounded tube domains
Lawrence J. Dickson.
Bull. Amer. Math. Soc. 78 (1972), 844-846
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0311948
Characterizing shapes of compacta
T. A. Chapman.
Bull. Amer. Math. Soc. 78 (1972), 847-851
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0300251
On a class of complex spaces intermediate to Stein and compact
Alan T. Huckleberry and Ricardo Nirenberg.
Bull. Amer. Math. Soc. 78 (1972), 852-853
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0298054
Absolutely torsion-free rings
Robert A. Rubin.
Bull. Amer. Math. Soc. 78 (1972), 854-856
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0299635
Invariant subspaces of Hardy classes on infinitely connected plane domains
Charles W. Neville.
Bull. Amer. Math. Soc. 78 (1972), 857-860
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0301206
On the Haefliger knot groups
R. James Milgram.
Bull. Amer. Math. Soc. 78 (1972), 861-865
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0315728
Curvature and complex analysis. II
R. E. Greene and H. Wu.
Bull. Amer. Math. Soc. 78 (1972), 866-870
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0298605
The spectral mapping theorem in several variables
Robin Harte.
Bull. Amer. Math. Soc. 78 (1972), 871-875
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0298419

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Best approximation in normed linear spaces by elements of linear subspaces, by Ivan Singer.
Reviewer: Wojbor A. Woyczynski
Bull. Amer. Math. Soc. 78 (1972), 685-690
Review information
Full-text PDF Free Access
Algebraic Number Theory, by Serge Lang.
Reviewer: Lawrence Corwin
Bull. Amer. Math. Soc. 78 (1972), 690-693
Review information
Full-text PDF Free Access
American Mathematical Society